MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, iol was slightly out of the way from the implantable cartridge, after the iol was inserted into the cartridge and implanted into the eye adhesion of iol haptic was resolved by the ia (irrigation/aspiration) tip.Additional information was requested.
 
Additional Manufacturer Narrative
The product was not returned.A video was provided.The cataract removal was shown.The initial view was limited in size, which appeared to be due to a circular aperture.Only a circular area in the center was viewable.The rest of the screen was dark.A company cartridge loading area was brought into view.The rest of the cartridge was out of the frame.Viscoelastic was added to the cartridge.The amount could not be determined due to the restricted view, but it appeared an adequate amount was used based on the time that elapsed.The view was opened up fully and the lens case was bought back into view.The lens was immersed in a brown liquid.This is not part of the ifu instructions for use).The lens was picked up with loading forceps.The lens was inserted into the loading area.The lens was not biased down.The trailing haptic was folded in on the optic surface and the lens was slightly advanced.The forceps were then removed and only one arm of the forceps was used to advance the lens farther in the cartridge.The cartridge came back into view.The lens was visible just past the nozzle entry area.The cartridge tip was inserted into the incision.The lens was advanced from the nozzle into the eye.As the lens was advanced, there appear to be a slight plunger override of the optic.The trailing haptic was slightly unfolded on top of the plunger.The lens was delivered without any other issues.The plunger was used to unfold the lens.The trailing haptic was slow to unfold, but fully unfolded during the i/a(irrigation/aspiration).The video ended with the lens still in the eye.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.The root cause for the reported haptic issue may be related to a failure to follow the ifu.Review of the provided video indicated loading techniques that are not part of the ifu.The lens was immersed in a brown liquid.The lens was not biased down when it was loaded.The loading forceps were not being used properly to fully advance the lens and maintain the trailing haptic position.The loading forceps are specifically designed with the notch at the bottom to advance the optic to the necessary position while maintaining the trailing haptic position.As the lens had been immersed in liquid before loading, this may have also contributed to the trailing haptic unfolding.In addition, a non-qualified viscoelastic was indicated.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is:(b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23790824
Report Number1119421-2025-03132
Device Sequence Number13379772
Product Code HQL
UDI-Device Identifier00380652251464
UDI-Public(01)00380652251464(17)280408(11)240410(10)15837977
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.190
Device Lot Number15837977
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2025
Initial Report FDA Received Date12/12/2025
Date Device Manufactured04/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON V; MONARCH III, CARTRIDGE D; MONARCH IOL, INJECTOR, UNSPECIFIED
Patient SexUnknown